Alert archive / Louisiana / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 10, NWS New Orleans, LA

February 23, 20144 parishes in Louisiana

NWS New Orleans, LA issued this severe thunderstorm warning at Feb 23, 2014, 5:24 AM CST for 4 parishes in Louisiana. It was in force for 51 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 23, 2014, 5:24 AM CST (11:24 UTC)
Expired
Feb 23, 2014, 6:15 AM CST
In force
51 min
Issued by
NWS New Orleans, LA
Area
Storm-based polygon

Counties Ascension Parish, LA, East Baton Rouge Parish, LA, Iberville Parish, LA, Livingston Parish, LA

What was reported inside it

TimeReportWhereRemark
Feb 23, 5:37 AM CSTHAIL 1.25Prairieville, LAHAIL UP TO HALF DOLLAR COIN REPORTED BY PRAIRIEVILLE FIRE DEPARTMENT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 11.4 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2014-02-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2014-02-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 81 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2696 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
81 m²/s²
0-3 km storm-relative helicity
239 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

401 
WUUS54 KLIX 231124
SVRLIX
LAC005-033-047-063-231215-
/O.NEW.KLIX.SV.W.0010.140223T1124Z-140223T1215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
524 AM CST SUN FEB 23 2014

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN ASCENSION PARISH IN SOUTHEAST LOUISIANA...
  THIS INCLUDES THE CITY OF GONZALES...
  SOUTHEASTERN EAST BATON ROUGE PARISH IN SOUTHEAST LOUISIANA...
  EAST CENTRAL IBERVILLE PARISH IN SOUTHEAST LOUISIANA...
  SOUTHWESTERN LIVINGSTON PARISH IN SOUTHEAST LOUISIANA...

* UNTIL 615 AM CST

* AT 524 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  CARVILLE...OR 8 MILES SOUTH OF OAK HILLS PLACE...AND MOVING EAST AT
  25 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  PRAIRIEVILLE AND WHITEHALL

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

PLEASE FOLLOW OUR OFFICE ON BOTH FACEBOOK AND TWITTER FOR MORE
INFORMATION ON SEVERE WEATHER AND TO RELAY WEATHER REPORTS AND
PHOTOS.

&&

LAT...LON 3048 9072 3023 9061 3019 9110 3030 9115
TIME...MOT...LOC 1124Z 253DEG 23KT 3026 9103

$$

7/ARM
2 follow-up statements
473 
WWUS54 KLIX 231136
SVSLIX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
536 AM CST SUN FEB 23 2014

LAC047-231146-
/O.CAN.KLIX.SV.W.0010.000000T0000Z-140223T1215Z/
IBERVILLE LA-
536 AM CST SUN FEB 23 2014

...THE SEVERE THUNDERSTORM WARNING FOR IBERVILLE PARISH IS
CANCELLED...

LAT...LON 3048 9072 3023 9061 3020 9101 3027 9104
      3031 9102 3032 9106 3033 9106
TIME...MOT...LOC 1136Z 253DEG 23KT 3028 9094

$$

LAC005-033-063-231215-
/O.CON.KLIX.SV.W.0010.000000T0000Z-140223T1215Z/
ASCENSION LA-EAST BATON ROUGE LA-LIVINGSTON LA-
536 AM CST SUN FEB 23 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 AM CST
FOR LIVINGSTON...EAST BATON ROUGE AND ASCENSION PARISHES...

AT 536 AM CST...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
 THIS STORM WAS LOCATED NEAR PRAIRIEVILLE...OR NEAR GONZALES...MOVING
EAST AT 25 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WHITEHALL

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE FOLLOW OUR OFFICE ON BOTH FACEBOOK AND TWITTER FOR MORE
INFORMATION ON SEVERE WEATHER AND TO RELAY WEATHER REPORTS AND
PHOTOS.

&&

LAT...LON 3048 9072 3023 9061 3020 9101 3027 9104
      3031 9102 3032 9106 3033 9106
TIME...MOT...LOC 1136Z 253DEG 23KT 3028 9094

$$

7/ARM
309 
WWUS54 KLIX 231155
SVSLIX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
555 AM CST SUN FEB 23 2014

LAC033-231204-
/O.CAN.KLIX.SV.W.0010.000000T0000Z-140223T1215Z/
EAST BATON ROUGE LA-
555 AM CST SUN FEB 23 2014

...THE SEVERE THUNDERSTORM WARNING FOR EAST BATON ROUGE PARISH IS
CANCELLED...

LAT...LON 3034 9093 3034 9090 3036 9090 3036 9092
      3048 9072 3023 9061 3021 9090 3034 9094
TIME...MOT...LOC 1154Z 253DEG 23KT 3031 9082

$$

LAC005-063-231215-
/O.CON.KLIX.SV.W.0010.000000T0000Z-140223T1215Z/
ASCENSION LA-LIVINGSTON LA-
555 AM CST SUN FEB 23 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 AM CST
FOR LIVINGSTON AND ASCENSION PARISHES...

AT 554 AM CST...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED 8 MILES WEST OF WHITEHALL...OR 8 MILES 
NORTHEAST OF GONZALES...MOVING EAST AT 25 MPH.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED PARISH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS.

PLEASE FOLLOW OUR OFFICE ON BOTH FACEBOOK AND TWITTER FOR MORE
INFORMATION ON SEVERE WEATHER AND TO RELAY WEATHER REPORTS AND
PHOTOS.

&&

LAT...LON 3034 9093 3034 9090 3036 9090 3036 9092
      3048 9072 3023 9061 3021 9090 3034 9094
TIME...MOT...LOC 1154Z 253DEG 23KT 3031 9082

$$

7/ARM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 22, 8:11 PM CST, 9 hours 13 minutes earlier.

Area forecast discussion, Feb 22, 8:11 PM CST, 9 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
811 PM CST SAT FEB 22 2014

.SOUNDING DISCUSSION...
NO PROBLEMS WITH LAUNCH. HAD A SMALL CUB SCOUT GROUP OBSERVE FLIGHT
THIS EVENING. COLUMN WAS BEGINNING TO SATURATE FROM TOP-DOWN AS
PROFILE BELOW 500 MB REMAINS DRY BUT SATURATED ABOVE. PRECIPITABLE
WATER HAS RISEN TO 0.52 INCHES FROM MORNING SOUNDING. A SHALLOW
SURFACE BASED ADIABATIC LAPSE RATE TO 1600 FT THEN ISOTHERMAL
INVERSION TO 5600 FT IN A LAYER APPEARS TO BE ONSET OF ISENTROPIC
LIFT PROCESS. A STEEP LAPSE RATE THEN PROCEEDS TO BASE OF ELEVATED
SATURATED LAYER AT 480 MB WHERE THICKENING CIRRUS DECK EXISTED AT
LAUNCH. WIND PROFILE SHOWED LIGHT SE WINDS AT SURFACE VEERING TO
SW 10-35KT FROM 3500 TO 10KFT...W 35-105 KT FROM 10KFT TO
TROPOPAUSE AT 40.3KFT. PEAK WIND 264/104 KT AT 39.2KFT. BALLOON
BURST AT 7.8 MB AT AN ALTITUDE OF 32629 M/20.2 MILES UP OVER
KEESLER AFB 54 MILES ENE DOWNWIND. 24/RR

&&

.PREV DISCUSSION... /ISSUED 223 PM CST SAT FEB 22 2014/

SYNOPSIS...
A PERIOD OF UNSETTLED WEATHER IS EXPECTED THIS WEEK ALONG WITH A
RETURN TO COOLER TEMPERATURES DURING THE MID AND LATE WEEK PERIOD.
CYCLONIC FLOW AROUND AN UPPER LOW OVER THE HUDSON BAY REGION WILL
DOMINATE THE UPPER LEVEL PATTERN ACROSS THE EASTERN HALF OF THE
COUNTRY DURING THE PERIOD. A SERIES OF RELATIVELY WEAK DISTURBANCES
IN THE FAST FLOW ALOFT ALONG WITH FRONTAL BOUNDARIES PUSHING
ACROSS THE REGION WILL RESULT A NUMBER OF RAIN CHANCES FOR THE AREA.

SHORT TERM...
A FRONTAL BOUNDARY LINGERING ACROSS THE CENTRAL GULF OF MEXICO
TODAY WILL RETURN NORTHWARD AS A WARM FRONT TONIGHT AND APPROACH
THE COASTAL AREAS OF LOUISIANA LATE TONIGHT AND EARLY SUNDAY. IT
APPEARS THAT THE BOUNDARY/S JOURNEY WAS ALREADY GETTING UNDERWAY
AS HIGHER DEW POINTS WERE BEGINNING TO ADVECT NORTHWARD OVER THE
GULF AND VISIBLE SATELLITE IMAGERY WAS INDICATING CLOUDS OVER THE
WESTERN GULF BEGINNING TO SURGE TO THE NORTH AS WELL. AS THE WARM
FRONT APPROACHES THE AREA LATER TONIGHT...A WEAK MID/UPPER LEVEL
DISTURBANCE WILL ADVANCE TOWARD THE REGION IN THE FAST WESTERLY
FLOW ALOFT. INCREASING LIFT ASSOCIATED WITH THIS FEATURE WILL ACT
UPON INCREASING AND DEEPENING MOISTURE RESULTING IN THE
DEVELOPMENT OF NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS AFTER
MIDNIGHT TONIGHT...BUT MAINLY LATE TONIGHT TOWARD DAYBREAK AND
INTO THE MORNING HOURS SUNDAY. LOW LEVEL CONVERGENCE ASSOCIATED WITH THE
WARM FRONT WILL HELP FOCUS THE CONVECTIVE ACTIVITY ACROSS SOUTH
LOUISIANA AND SOUTH MISSISSIPPI. LOCALIZED HEAVY RAINFALL AMOUNTS
WILL BE POSSIBLE DURING THE LATE NIGHT AND MORNING HOURS WITH
FORECAST PRECIPITABLE WATERS VALUES IN EXCESS OF 1.6 INCHES. IT
WOULD APPEAR THAT THE THREAT OF ANY SEVERE WEATHER WILL BE SMALL
DURING THE PERIOD AS THUNDERSTORMS SHOULD PRIMARILY BE ELEVATED.
HOWEVER...COLDER TEMPERATURES IN THE MID LEVELS COULD ALLOW FOR
SOME HAIL WITH ANY STRONGER STORMS. RAIN CHANCES WILL BEGIN TO
DECREASE IN THE AFTERNOON HOURS AND ESPECIALLY SO BY EVENING.

ISOLATED SHOWERS CANNOT BE RULED OUT MONDAY AND MONDAY NIGHT AS A
FRONTAL BOUNDARY WILL LINGER ACROSS THE AREA. HOWEVER A BETTER
CHANCE FOR RAIN WILL BE IN THE OFFING TUESDAY AND TUESDAY NIGHT AS
ANOTHER MID/UPPER LEVEL DISTURBANCE TRAVERSES THE REGION AND A
STRONGER COLD FRONT MOVES ACROSS THE AREA AND PUSHES INTO THE
GULF. THIS FRONT WILL BRING A RETURN TO BELOW NORMAL TEMPERATURES. 11

LONG TERM...
A PERIOD OF BELOW NORMAL TEMPERATURES CAN BE EXPECTED DURING THE
LAST HALF OF THE WORK WEEK IN THE WAKE OF A COLD FRONT. SOME
SHOWERS MAY AFFECT THE COASTAL WATERS WEDNESDAY INTO THURSDAY AS
ANOTHER UPPER LEVEL DISTURBANCES PASSES THROUGH THE REGION...HOWEVER
MOST LAND AREAS SHOULD REMAIN DRY. THE NEXT CHANCE FOR RAIN WILL
COME FRIDAY AND FRIDAY NIGHT AS AN MID LEVEL SHORT WAVE TROUGH AND
AN ASSOCIATED SURFACE LOW MOVE THROUGH THE LOWER MISSISSIPPI
VALLEY AND CENTRAL GULF COAST REGION. DRIER WEATHER WILL RETURN
FOR NEXT WEEKEND WITH NEAR NORMAL TEMPERATURES. 11

AVIATION...
VFR CONDITIONS ARE EXPECTED TO PREVAIL THROUGH EARLY TONIGHT WITH
ONLY A CONTINUED STREAM OF HIGH CLOUDS. LOW LEVEL MOISTURE AND LIFT
WILL INCREASE FROM SOUTHWEST TO NORTHEAST LATE THIS EVENING THROUGH
SUNDAY MORNING RESULTING IN AREAS OF RAIN AND SOME EMBEDDED TSRA.
WITH PROBABILITY OF TSRA LOW FOR ANY GIVEN TIME AND PLACE...HAVE
LEFT THUNDER OUT OF THE TAFS FOR NOW. HOWEVER...EXPECT MVFR TO IFR
CONDITIONS STARTING AROUND 06Z SUNDAY WITH THE LOWEST CIGS/VSBY
SETTING IN AFTER 10Z AND PREVAILING THROUGH AT LEAST SUNDAY
MORNING. 95

MARINE...
A LARGE SURFACE HIGH PRESSURE RIDGE OVER THE SOUTHEAST STATES WILL
CONTINUE TO GRADUALLY SHIFT EASTWARD TONIGHT. A WARM FRONT WILL MOVE
NORTH NEAR THE COAST TONIGHT AND JUST INLAND FROM THE COAST ON
SUNDAY. THIS WILL CAUSE WINDS TO BECOME EASTERLY SOUTHEASTERLY
TONIGHT AND THEN SOUTH TO SOUTHWESTERLY AROUND 10 KNOTS ON SUNDAY.
WAVES WILL BE MOSTLY IN 1 TO 3 FEET RANGE DURING THIS TIME...BUT
WILL BE HIGHER NEAR ANY ISOLATED TO SCATTERED THUNDERSTORMS LATE
TONIGHT THROUGH SUNDAY EVENING.

A WEAK COLD FRONT IS EXPECTED TO PUSH THROUGH SUNDAY NIGHT INTO
MONDAY MORNING WITH A PERIOD OF LIGHTER WINDS EXPECTED MONDAY NIGHT
INTO TUESDAY. ANOTHER WEAK LOW PRESSURE SYSTEM IS EXPECTED TO MOVE
THROUGH TUESDAY BRINGING WITH IT SCATTERED SHOWERS AND ISOLATED
THUNDERSTORMS WITH A MUCH STRONGER COLD FRONT EXPECTED TO MOVE
THROUGH THE CENTRAL GULF COAST REGION TUESDAY NIGHT AND WEDNESDAY
MORNING. A STRONG PRESSURE GRADIENT IS LIKELY TO DEVELOP IN THE WAKE
OF THIS FRONT AS HIGH PRESSURE BUILDS IN ALONG WITH COLDER AIR...AND
SMALL CRAFT ADVISORIES MAY BE NEEDED. 95

DECISION SUPPORT...
DSS CODE...BLUE.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...SLURRY SUPPORT
             ONGOING RIVER FLOODING

DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN  = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE   = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
         VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
         WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
         TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED    = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR
         AND/OR DIRECT TROPICAL THREATS; EVENTS OF NATIONAL
         SIGNIFICANCE

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  49  71  53  65 /  60  70  20  20
BTR  54  74  56  69 /  60  70  20  20
ASD  53  73  56  70 /  60  80  20  20
MSY  57  74  59  70 /  60  80  20  20
GPT  55  71  57  70 /  60  80  30  20
PQL  52  70  56  70 /  60  80  30  20

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Feb 23, 5:15 AM CST, 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
515 AM CST SUN FEB 23 2014

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-232315-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
515 AM CST SUN FEB 23 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS
THE AREA THIS MORNING INTO THE AFTERNOON BEFORE DIMINISHING DURING
THE LATE AFTERNOON AND EVENING. SOME OF THE STRONGER STORMS WILL
BE CAPABLE OF PRODUCING HAIL UP TO SIZE OF QUARTERS AND FREQUENT
LIGHTNING. IN ADDITION...BANDS OF HEAVIER RAINFALL MAY TEMPORARILY
STALL OVER SOME AREAS RESULTING IN A THREAT OF VERY HEAVY RAINFALL
CAPABLE OF PRODUCING FLASH FLOODING OF LOW LYING AND POORLY
DRAINED AREAS. THE AREA MOST LIKELY TO EXPERIENCE LOCALIZED FLASH
FLOODING IS NORTH AND WEST OF LAKE PONTCHARTRAIN INTO SOUTH
MISSISSIPPI WHERE A FLASH FLOOD WATCH IS IN EFFECT UNTIL 4 PM.
SOME URBAN FLOODING OF STREETS AND CANALS IS ALSO POSSIBLE SOUTH
OF LAKE PONTCHARTRAIN...MAINLY DURING THE EARLY TO MID MORNING
HOURS.

SEVERAL AREA RIVERS AND STREAMS REMAIN NEAR OR ABOVE FLOOD STAGE.
PLEASE REFER TO THE LATEST RIVER FLOOD STATEMENTS AND WARNINGS
FOR MORE DETAILS. ADDITIONAL RIVERS COULD RISE TO NEAR BANKFULL OR
INTO FLOOD STATUS LATER DEPENDING ON WHERE HEAVIER RAINFALL
OCCURS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS TUESDAY AND TUESDAY
NIGHT AND AGAIN FRIDAY INTO FRIDAY NIGHT. SEVERE STORMS ARE NOT
ANTICIPATED AT THIS TIME.

CONDITIONS MAY BECOME HAZARDOUS FOR SMALL CRAFT IN THE WAKE OF A
COLD FRONT LATE TUESDAY NIGHT THROUGH WEDNESDAY NIGHT.

SOME AREA RIVERS AND STREAMS ARE EXPECTED TO BE NEAR OR ABOVE
FLOOD STAGE. PLEASE REFER TO THE LATEST RIVER FLOOD STATEMENTS AND
WARNINGS FOR MORE DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

22/TD

In the hours before

Special weather statement, Feb 23, 4:34 AM CST, 50 minutes before
LAZ046>048-231115-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
434 AM CST SUN FEB 23 2014

...STRONG THUNDERSTORM MOVING EAST AFFECTING WEST BATON ROUGE
PARISH...EAST BATON ROUGE PARISH...IBERVILLE PARISH...

AT 434 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 11 MILES SOUTHWEST OF PLAQUEMINE...OR ABOUT 4
MILES NORTHWEST OF BAYOU SORREL...MOVING EAST AT 30 MPH.

THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...BAYOU
SORREL...PLAQUEMINE...WHITE CASTLE...CARVILLE AND GARDERE

THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING...SUB
SEVERE HAIL UP TO NICKEL SIZE...AND WIND GUSTS TO NEAR 45 MPH...WHICH
COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK
SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.

7/ARM
Special weather statement, Feb 23, 5:10 AM CST, 14 minutes before
LAZ046-048-049-231200-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
510 AM CST SUN FEB 23 2014

...STRONG THUNDERSTORM MOVING EAST AFFECTING ASCENSION PARISH...EAST
BATON ROUGE PARISH...IBERVILLE PARISH...

AT 511 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 6 MILES SOUTHEAST OF PLAQUEMINE...OR ABOUT 4
MILES WEST OF CARVILLE...MOVING EAST AT 30 MPH.

THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...CARVILLE...
GEISMER...PRAIRIEVILLE AND GONZALES

THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING...SUB
SEVERE HAIL UP TO NICKEL SIZE...AND WIND GUSTS TO NEAR 45 MPH...WHICH
COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK
SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.

7/ARM

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 23, 4:30 AM CSTFlash Flood WatchLIXAssumption, East Baton Rouge, East Feliciana, Iberville, Pointe Coupee, Saint Bernard and 7 more12 hr
Feb 23, 5:07 AM CSTSpecial Marine WarningLIX23 min
Feb 23, 6:14 AM CSTSevere Thunderstorm WarningLIXAscension, Livingston, Saint John the Baptist, Tangipahoa46 min
Feb 23, 6:23 AM CSTSpecial Marine WarningLIX82 min
Feb 23, 6:39 AM CSTFlash Flood WarningLIXJefferson, Plaquemines, Saint Bernard, Saint Charles111 min
Feb 23, 7:02 AM CSTSpecial Marine WarningLIX118 min
Feb 23, 7:24 AM CSTSevere Thunderstorm WarningLIXSaint Tammany66 min
Feb 23, 7:55 AM CSTFlash Flood WarningLIXJefferson, Lafourche, Plaquemines, Saint Charles, Terrebonne110 min
Feb 23, 9:16 AM CSTRiver Flood WarningLIXEast Baton Rouge48 hr
Feb 23, 10:43 AM CSTAreal Flood AdvisoryLIXLivingston, Tangipahoa2 hr
Feb 23, 10:44 AM CSTSpecial Marine WarningLIX31 min
Feb 23, 11:13 AM CSTSpecial Marine WarningLIX47 min
Feb 23, 11:45 AM CSTAreal Flood AdvisoryLIXAscension, East Baton Rouge, Livingston2 hr
Feb 23, 12:50 PM CSTSpecial Marine WarningLIX115 min
Feb 23, 2:43 PM CSTSpecial Marine WarningLIX62 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.